About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 103016, 6 pages
http://dx.doi.org/10.1155/2014/103016
Research Article

A Reproducing Kernel Hilbert Space Method for Solving Systems of Fractional Integrodifferential Equations

1Department of Science, King Abdullah II Faculty of Engineering, Princess Sumaya University for Technology, Amman 11941, Jordan
2Department of Mathematics, Faculty of Science, The University of Jordan, Amman 11942, Jordan
3Nonlinear Analysis and Applied Mathematics (NAAM) Research Group, Faculty of Science, King Abdulaziz University, Jeddah 21589, Saudi Arabia

Received 5 January 2014; Accepted 14 February 2014; Published 24 March 2014

Academic Editor: Hossein Jafari

Copyright © 2014 Samia Bushnaq et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We present a new version of the reproducing kernel Hilbert space method (RKHSM) for the solution of systems of fractional integrodifferential equations. In this approach, the solution is obtained as a convergent series with easily computable components. Several illustrative examples are given to demonstrate the effectiveness of the present method. The method described in this paper is expected to be further employed to solve similar nonlinear problems in fractional calculus.

1. Introduction

In this paper, we consider the following system of fractional integrodifferential equations: where , , , and is derivative of order in the sense of Caputo and , subject to the initial conditions:

In the last two decades, fractional calculus has found diverse applications in various scientific and technological fields [1, 2], such as thermal engineering, acoustics, electromagnetism, control, robotics, viscoelasticity, diffusion, edge detection, turbulence, signal processing, and many other physical and biological processes. Fractional differential equations have also been applied in modeling many physical and engineering problems. Most systems of fractional integrodifferential equations do not have exact solutions, so numerical techniques are used to solve such systems. The homotopy perturbation method, the Adomian decomposition method, and other methods are used to give an approximate solution to linear and nonlinear problems; see [313] and the references therein.

In our previous work [14], we proposed a reproducing kernel Hilbert space method for solving integrodifferential equations of fractional order based on the reproducing kernel theory [14, 15]. In this paper, we will generalize the idea of the RKHSM to provide a numerical solution for systems of fractional integrodifferential equations (1). To demonstrate the effectiveness of the RKHSM algorithm, several numerical experiments of linear and nonlinear systems of fractional equations (1) will be presented.

This paper is organized as follows. An introduction of the algorithm for solving systems of fractional integrodifferential equations is given in Section 2. In Section 3, we introduce several examples to show the efficiency of the method. Finally, a conclusion is given in Section 4.

2. The Algorithm

After homogenizing the initial conditions (2), we apply the operator , the Riemann-Liouville fractional integral of order [2, 1620], to both sides of (1) to have where

It is clear that (3) is equivalent to (1), so every solution of the integral equation (3) is also a solution of our original problem (1) and vice versa.

To solve (3) by means of the reproducing kernel Hilbert space method, first, we need to construct a reproducing kernel of certain spaces is absolutely continuous, , and in which every function satisfies the homogenous initial conditions of (1).(i)The inner product of the space is absolutely continuous real value function, is given by and norm .In [21], Li and Cui proved that is a reproducing kernel Hilbert space and its reproducing kernel is given by (ii)The inner product of the space are absolutely continuous real value functions, is given by and norm . is a reproducing kernel Hilbert space and its reproducing kernel is given by (iii)The inner product of the space are absolutely continuous real value functions, is given by and norm . is a reproducing kernel Hilbert space and its reproducing kernel is given by where .

The method of obtaining the reproducing kernel can be found in [15].

Let such that . Then , , are bounded linear operators.

Let be a countable dense set in . Let and , where is the adjoint operator of .

By Gram-Schmidt process we can construct an orthonormal system of , where

Theorem 1. Let be a dense set in . Then is a complete system of .

For the proof, see [14].

Theorem 2. Let be a dense set in and the solution of (3) is unique on . Then the solution of (3) is given by , where .

For the proof, see [14].

One can get an approximate solution by taking finitely many terms in the series representation of and .

Since is a Hilbert space, then .

Theorem 3. The approximate solution and its derivatives are uniformly convergent to , , .

Proof. By the reproducing kernel property of and Schwarz inequality, we can obtain where is a constant.
By the representation of we can obtain Since , , is uniformly bounded about and , we have and so Thus and its derivatives are uniformly convergent to .

3. Numerical Results

In this paper, three numerical examples are given to show the accuracy of this method. The computations are performed by Mathematica 8.0. We compare the results by this method with the exact solution of each example.

Example 1. Consider the following linear system of fractional integrodifferential equations: The exact solution for is , .
After homogenizing the initial conditions and using this method, taking , , and , the graphs of the approximate solutions for different values of and are plotted in Figure 1. From Figure 1, it is clear that the approximate solutions are in good agreement with the exact solutions when , and the solution continuously depends on the fractional derivative.

fig1
Figure 1: Graphical results for Example 1 when , and 0.7.

Example 2. Consider the following nonlinear system of fractional integrodifferential equations: The exact solution for is , .
After homogenizing the initial conditions and using this method, taking , , and , the graphs of the approximate solutions for different values of and are plotted in Figure 2.

fig2
Figure 2: Graphical results for Example 2 when , and 0.7.

Example 3. Consider the following nonlinear system of fractional integrodifferential equations: The exact solution for is , .
After homogenizing the initial conditions and using this method, taking , , and , the graphs of the approximate solutions for different values of and are plotted in Figure 3.

fig3
Figure 3: Graphical results for Example 3 when , and 1.7.

4. Conclusion

In this paper, we introduce a new algorithm for solving systems of fractional integrodifferential equations. The approximate solution obtained by this method and its derivative are both uniformly convergent. The obtained results demonstrate the reliability of the algorithm and its wider applicability to linear and nonlinear systems of fractional differential equations.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

References

  1. I. Podlubuy, Fractional Differential Equations, Academic Press, New York, NY, USA, 1999. View at MathSciNet
  2. F. Mainardi, “Fractional calculus: some basic problems in continuum and statistical mechanics,” in Fractals and Fractional Calculus in Continuum Mechanics, A. Carpinteri and F. Mainardi, Eds., Springer, New York, NY, USA, 1997. View at MathSciNet
  3. V. S. Ertürk and S. Momani, “Solving systems of fractional differential equations using differential transform method,” Journal of Computational and Applied Mathematics, vol. 215, no. 1, pp. 142–151, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. Duan, J. An, and M. Xu, “Solution of system of fractional differential equations by Adomian decomposition method,” Applied Mathematics, vol. 22, no. 1, pp. 7–12, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. A. S. Mohamed and R. A. Mahmoud, “An algorithm for the numerical solution of systems of fractional differential equations,” International Journal of Computer Applications, vol. 65, no. 11, 2013. View at Publisher · View at Google Scholar
  6. S. Momani and R. Qaralleh, “An efficient method for solving systems of fractional integro-differential equations,” Computers & Mathematics with Applications, vol. 52, no. 3-4, pp. 459–470, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. M. Zurigat, S. Momani, and A. Alawneh, “Homotopy analysis method for systems of fractional integro-differential equations,” in Proceeding of the 4th International Workshop of Advanced Computation for Engineering Applications, pp. 106–111, 2008.
  8. M. Zurigat, S. Momani, Z. Odibat, and A. Alawneh, “The homotopy analysis method for handling systems of fractional differential equations,” Applied Mathematical Modelling, vol. 34, no. 1, pp. 24–35, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. S. Momani and Z. Odibat, “Numerical approach to differential equations of fractional order,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 96–110, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. O. Abdulaziz, I. Hashim, and S. Momani, “Solving systems of fractional differential equations by homotopy-perturbation method,” Physics Letters A: General, Atomic and Solid State Physics, vol. 372, no. 4, pp. 451–459, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  11. Y. Lin and Y. Zhou, “Solving nonlinear pseudoparabolic equations with nonlocal boundary conditions in reproducing kernel space,” Numerical Algorithms, vol. 52, no. 2, pp. 173–186, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. B. Ghazanfari and A. G. Ghazanfari, “Solving system of fractional differential equations by fractional complex transform method,” Asian Journal of Applied Sciences, vol. 5, no. 6, pp. 438–444, 2012. View at Publisher · View at Google Scholar
  13. R. K. Saeed and H. M. Sadeq, “Solving a system of linear fredholm fractional integro-differential equations using homotopy perturbation method,” Australian Journal of Basic and Applied Sciences, vol. 4, no. 4, pp. 633–638, 2010. View at Scopus
  14. S. Bushnaq, S. Momani, and Y. Zhon, “A reproducing Kernel Hilbert space method for solving integro-differential equations of fractional order,” Journal of Optimization Theory and Applications, vol. 156, no. 1, pp. 96–105, 2012. View at Publisher · View at Google Scholar
  15. M. Cui and Y. Lin, Nonlinear Numerical Analysis in the Reproducing Kernel Hilbert Space, Nova Science Publishers, New York, NY, USA, 2009. View at MathSciNet
  16. J. S. Leszczynski, An Introduction to Fractional Mechanics, Czestochowa University of Technology, Czestochowa, Poland, 2011.
  17. M. Caputo, “Linear Models of Dissipation whose Q is almost Frequency Independent-II,” Geophysical Journal of the Royal Astronomical Society, vol. 13, no. 5, pp. 529–539, 1967. View at Publisher · View at Google Scholar
  18. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier, Amsterdam, The Netherlands, 2006. View at MathSciNet
  19. R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, River Edge, NJ, USA, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  20. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integral and Derivatives: Theory and Applications, Gordon and Breach Science Publishers, Yverdon, Switzerland, 1993. View at MathSciNet
  21. C.-l. Li and M.-G. Cui, “The exact solution for solving a class nonlinear operator equations in the reproducing kernel space,” Applied Mathematics and Computation, vol. 143, no. 2-3, pp. 393–399, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet